Jump to content
Johnno

Fluid retention following docitaxel

Recommended Posts

Johnno

I would like to hear from anyone who experienced fluid retention as a side effect of their chemotherapy treatment. I had 19 lymph nodes removed from the right side of my groin during the prostatectomy surgery and unfortunately developed lymphedema soon after. That was in 2013 and I've been able to manage the swelling etc quite well with exercise and compression stockings worn everyday. Unfortunately around about the third cycle of docitaxel I started to experience an increase in swelling as well as fibrosis and pain.

I'm currently using hydrotherapy and grade 3 full length stockings on my leg as well as a pump on the leg and manual drainage, unfortunately I'm not seeing any great results. My last chemo infusion was around 4 weeks ago, so I've finished with the docitaxel and hoping that the effects will be reversible over time. If anyone has experienced similar side effects and how they coped I would like to hear from them.

 

Share this post


Link to post
Share on other sites
Chalkie

Hi Johnno

I didn't have any issue with fluid retention when I was having chemo last year but did in the past when I was on "pledill" or something like that which to control blood pressure.  I had been on it for about 4 or 5 years before this happened.  The GP said it was "phelodopine" - again the spelling of this is a guess.  Check with your GP if you are on any other meds as the odema may be unrelated to the chemo. 

Share this post


Link to post
Share on other sites
whatmeworry1941

My Dad takes furosemide to control fluid build up, but that's because he has heart issues.

 

You might want to get your heart, kidneys, liver etc also checked out. Plus ask about diet. Their can be many causes for your fluid retention.

Share this post


Link to post
Share on other sites

×
×
  • Create New...